Alert archive / Nebraska / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS North Platte, NE

August 16, 20158 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Aug 16, 2015, 2:28 AM MDT for 8 counties in Nebraska. It took effect at Aug 16, 2015, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2015, 2:28 AM MDT (08:28 UTC)
In effect from
Aug 16, 2015, 12:00 PM MDT
Expired
Aug 16, 2015, 8:49 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Chase County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2275 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS63 KLBF 160828
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT SUN AUG 16 2015

...CONDITIONS ARE FAVORABLE FOR HEAVY RAINFALL AND FLOODING...

.A COLD FRONT WILL BECOME STATIONARY ACROSS SOUTHWESTERN AND
SOUTH CENTRAL NEBRASKA THIS AFTERNOON AND BE THE FOCUS FOR HEAVY
THUNDERSTORMS. THE THREAT OF HEAVY RAINFALL SHOULD DECREASE LATE THIS
EVENING AS THE FRONT MOVES SOUTH AND EAST OF THE REGION.

NEZ038-058-059-069>071-162230-
/O.NEW.KLBF.FF.A.0002.150816T1800Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
328 AM CDT SUN AUG 16 2015 /228 AM MDT SUN AUG 16 2015/

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND 
  SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING IN CENTRAL ...
  NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER... 
  HAYES...LINCOLN AND PERKINS. 

* FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH MONDAY MORNING

* HEAVY SLOW MOVING THUNDERSTORMS WILL FORM ON A STATIONARY
  FRONT.

* 2 TO 3 INCHES OF RAINFALL IS EXPECTED IN 1 TO 3 HOURS THIS
  AFTERNOON AND TONIGHT WHICH WILL PRODUCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
805 
WGUS63 KLBF 160845 AAA
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CDT SUN AUG 16 2015

...CONDITIONS ARE FAVORABLE FOR HEAVY RAINFALL AND FLOODING...

.A COLD FRONT WILL BECOME STATIONARY ACROSS SOUTHWESTERN AND
SOUTH CENTRAL NEBRASKA THIS AFTERNOON AND BE THE FOCUS FOR HEAVY
THUNDERSTORMS. THE THREAT OF HEAVY RAINFALL SHOULD DECREASE LATE
THIS EVENING AS THE FRONT MOVES SOUTH AND EAST OF THE REGION.

NEZ028-029-162245-
/O.EXA.KLBF.FF.A.0002.150816T1800Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT...ERICSON
345 AM CDT SUN AUG 16 2015

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH CENTRAL 
  NEBRASKA...INCLUDING THE FOLLOWING GARFIELD AND ...WHEELER. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING

* HEAVY SLOW MOVING THUNDERSTORMS WILL FORM ON A STATIONARY 
  FRONT. 

* 2 TO 3 INCHES OF RAINFALL IS EXPECTED IN 1 TO 3 HOURS THIS 
  AFTERNOON AND TONIGHT WHICH WILL PRODUCE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NEZ038-058-059-069>071-162245-
/O.CON.KLBF.FF.A.0002.150816T1800Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...GRANT...NORTH PLATTE...
CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...
EUSTIS...MAYWOOD
345 AM CDT SUN AUG 16 2015 /245 AM MDT SUN AUG 16 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA... 
  INCLUDING THE FOLLOWING IN CENTRAL ...NEBRASKA...CUSTER. IN 
  SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...LINCOLN AND 
  PERKINS. 

* FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH MONDAY MORNING

* HEAVY SLOW MOVING THUNDERSTORMS WILL FORM ON A STATIONARY 
  FRONT. 

* 2 TO 3 INCHES OF RAINFALL IS EXPECTED IN 1 TO 3 HOURS THIS 
  AFTERNOON AND TONIGHT WHICH WILL PRODUCE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
720 
WGUS63 KLBF 162041
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT SUN AUG 16 2015

...HEAVY RAINFALL POSSIBLE FROM SOUTHWEST INTO CENTRAL NEBRASKA...

.A STATIONARY COLD FRONT FROM SOUTHWEST INTO CENTRAL NEBRASKA WILL
BE THE PRIMARY FOCUS FOR THUNDERSTORMS CAPABLE OF HEAVY RAINFALL
LATE THIS AFTERNOON AND EVENING. THE MAIN AREA OF CONCERN IS
GENERALLY ALONG AND EAST OF AN IMPERIAL TO BURWELL LINE. THE
THREAT OF HEAVY RAINFALL SHOULD DECREASE TONIGHT AS THE FRONT
MOVES SOUTH AND EAST OF THE REGION.

NEZ028-029-038-058-059-069>071-171045-
/O.CON.KLBF.FF.A.0002.000000T0000Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD-WHEELER-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT...ERICSON...
BROKEN BOW...GRANT...NORTH PLATTE...CHAMPION...ENDERS...
IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD
341 PM CDT SUN AUG 16 2015 /241 PM MDT SUN AUG 16 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...NORTH CENTRAL NEBRASKA AND 
  SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING IN CENTRAL ...
  NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...GARFIELD AND 
  WHEELER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES... 
  LINCOLN AND PERKINS. 

* THROUGH MONDAY MORNING

* LOCALIZED AREAS OF 1 TO 2 INCHES OF RAINFALL IS EXPECTED WHICH
  MAY PRODUCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MARTIN
668 
WGUS63 KLBF 170249
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT SUN AUG 16 2015

...THE THREAT FOR FLASH FLOODING HAS ENDED FOR TONIGHT...

.THE THREAT FOR HEAVY RAIN OVERNIGHT HAS SHIFTED WELL SOUTH OF
SOUTHWESTERN AND CENTRAL NEBRASKA. LIGHT RAIN WILL BE POSSIBLE
OVERNIGHT AS A SECOND UPPER LEVEL DISTURBANCE LIFTS ACROSS WESTERN
NEBRASKA. HOWEVER...AT THIS TIME...RAINFALL RATES WILL BE
LIGHT...SO THE THREAT FOR FLASH FLOODING WILL BE LOW.

NEZ028-029-038-058-059-069>071-170400-
/O.CAN.KLBF.FF.A.0002.000000T0000Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD-WHEELER-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT...ERICSON...
BROKEN BOW...GRANT...NORTH PLATTE...CHAMPION...ENDERS...
IMPERIAL...WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD
949 PM CDT SUN AUG 16 2015 /849 PM MDT SUN AUG 16 2015/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST
NEBRASKA HAS BEEN CANCELLED. THE THREAT FOR FLASH FLOODING
OVERNIGHT HAS ENDED. 

$$

CLB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Aug 15, 10:54 PM MDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 15, 10:54 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT SAT AUG 15 2015

.SYNOPSIS...
ISSUED AT 341 PM CDT SAT AUG 15 2015

AT 20Z THE UPPER LEVEL PATTERN OVER THE CONUS WAS GRADUALLY
DEAMPLIFYING AS A ROBUST PV ANOMALY NEAR THE MONTANA/CANADIAN BORDER
WAS ROUNDING THE TOP OF A STRONG RIDGE OF HIGH PRESSURE OVER THE
SOUTHWEST CONUS. ANOTHER WEAK PV ANOMALY WAS NOTED ON WATER VAPOR
TRACKING THROUGH NORTHWEST COLORADO WHICH HAS AIDED IN THE
DEVELOPMENT OF CONVECTION OVER THE FRONT RANGE AND CENTRAL HIGH
PLAINS. SURFACE LOW ASSOCIATED WITH THE PV ANOMALY NEAR THE CANADIAN
BORDER WAS LOCATED IN FAR SOUTHEAST ALBERTA...WITH A PACIFIC COLD
FRONT EXTENDING SOUTHWEST THROUGH THE DAKOTAS INTO MONTANA...AND A
LEE SIDE TROUGH DRAPED SOUTHWARD THROUGH THE NEBRASKA PANHANDLE.
MOIST SOUTHERLY FLOW AHEAD OF THE SURFACE TROUGH HAS CONTRIBUTED TO
A HOT/HUMID DAY OVER THE CWA. TEMPERATURES IN THE 90S AND DEWPOINTS
IN THE UPPER 60S/LOW 70S HAS PUSHED INDICIES NEAR TO ABOVE 100

&&

.UPDATE...
ISSUED AT 730 PM CDT SAT AUG 15 2015

WITH HEAT INDICIES DROPPING SOUTH OF 100 DEGREES WITH THE 7 PM CDT
OBS...WILL ALLOW THE HEAT ADVISORY TO EXPIRE. AS FOR STORMS...A
BROKEN LINE OF STORMS EXTENDED FROM JUST WEST OF VALENTINE TO
NORTH OF ANTIOCH. SO FAR...STORMS HAVE BEEN WELL BELOW SEVERE
LIMITS WITH MAINLY HEAVY RAIN OCCURRING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 341 PM CDT SAT AUG 15 2015

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE SANDHILLS REGION
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS.
VERY MOIST SOUTHERLY FLOW AT THE SFC THROUGH 850MB HAS SUSTAINED
HIGH DEWPOINT VALUES DESPITE THOROUGH BOUNDARY LAYER MIXING THIS
AFTERNOON.  THUNDERSTORMS HAVE ALREADY INITIATED ON THE HIGHER
TERRAIN WEST OF THE CWA WHERE THE CAP HAS ERODED WITH DAYTIME
INSOLATION. THE MOST ORGANIZED ACTIVITY CURRENTLY IN THE VICINITY OF
ENHANCED CONVERGENCE ASSOCIATED WITH A WEAK LEE SIDE SFC LOW JUST
SOUTHWEST OF KIMBALL. THIS CONVECTION WILL SLOWLY SHIFT EAST INTO
THE WESTERN ZONES OF THE CWA THROUGH THE REMAINDER OF THE AFTERNOON
AND EVENING. ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT LIKELY
ALONG THE PACIFIC COLD FRONT DRAPED NORTHEAST THROUGH WESTERN
NEBRASKA. THIS EVOLUTION HAS BEEN SUPPORTED BY MOST CAM RUNS THROUGH
THE DAY. AS FAR AS THE POTENTIAL FOR SEVERE WEATHER...WARM
TEMPERATURES ALOFT AND WEAK UPPER LEVEL FLOW WILL BE A LIMITING
FACTOR. THE MAIN BELT OF WESTERLIES ALOFT CURRENTLY LAGS WELL BEHIND
THE FRONT. HOWEVER...A PLUME OF STEEP MID-LEVEL LAPSE RATES
OVERSPREADING THE TOP OF THE RICH THETA-E AIR HAS CONTRIBUTED TO
MLCAPE VALUES PUSHING 2000 J/KG NEAR AND EAST OF THE AFOREMENTIONED
FRONT...SO A FEW STRONG TO SEVERE STORMS CAPABLE OF STRONG WIND
GUSTS AND HEAVY RAINFALL CANNOT BE RULED OUT THROUGH THE EVENING AND
EARLY OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN
DUE TO SLOW STORM MOTIONS. LOW LEVEL JET INTENSIFIES AFTER DARK AND
ENHANCES POLEWARD THETA-E TRANSPORT JUST OFF THE SURFACE...WHICH MAY
HELP SUSTAIN ELEVATED CONVECTION INTO THE EASTERN HALF OF THE CWA
TONIGHT. HOWEVER THE BEST CONVERGENCE ALONG THE NOSE OF THE JET
LOOKS LIKE IT WILL BE FOCUSED NORTH OF THE AREA INTO EASTERN SOUTH
DAKOTA...SO FORECASTER CONFIDENCE IS SOMEWHAT SHAKY IN REGARDS TO
CONVECTION TONIGHT.

FRONT BEGINS TO SAG SOUTHEAST THROUGH THE CWA OVERNIGHT AND BECOMES
NEARLY STATIONARY OVER SOUTHWEST NEBRASKA AS FLOW ALOFT NEARLY
PARALLELS THE FRONTAL BOUNDARY. COOLER CONDITIONS ARE EXPECTED
SUNDAY...BOTH FROM WEAK SFC ADVECTION OF COOL/DRY BEHIND THE FRONT
AND CLOUD COVER. ANOTHER SHORTWAVE TROUGH MOVES INTO NORTHERN
MONTANA EARLY IN THE DAY AND EJECTS EAST. SCATTERED TO WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND NORTH OF THE
FRONT. FLOW ALOFT WILL BE STRONGER THAN TODAY...WHICH MAY HELP
SUSTAIN MORE ROBUST UPDRAFTS AND AN INCREASED THREAT FOR SEVERE
WEATHER WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. PWATS AOA 1.50
INCHES WILL ALSO SUPPORT THE CONTINUED THREAT FOR LOCALLY HEAVY
RAINFALL.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 341 PM CDT SAT AUG 15 2015

THE FRONT WILL STALL NEAR THE NEBR/KS BORDER SUNDAY NIGHT.
THUNDERSTORMS EXPECTED TO BE FAIRLY WIDESPREAD ACROSS THE SERN FA
WHILE SCATTERED ACROSS THE NORTHWEST. DEEP LAYER SHEAR WILL BE
SUPPORTIVE OF A FEW SEVERE STORMS DURING THE EVENING.

THE UPPER LEVEL FLOW WILL REMAIN FAIRLY ZONAL ON MONDAY AS A
FAIRLY STRONG UPPER LEVEL TROUGH DROPS INTO MONTANA AND NRN WY.
THE WARM FRONT WILL LIFT BACK INTO SRN NEBR AS SURFACE
CYCLOGENESIS OCCURS ACROSS CO AND WY. ANOTHER ROUND OF SEVERE
STORMS POSSIBLE ACROSS MOST OF THE FA MONDAY INTO MONDAY EVENING.
DEEP LAYER SHEAR INCREASES TO 35 TO 45 KTS WEST OF HWY 83. AREAS
OF HEAVY RAINFALL POSSIBLE INTO MONDAY NIGHT AS WELL.

AN UPPER LEVEL TROUGH WILL DIG INTO THE CENTRAL PLAINS AND BECOME
CLOSED OFF OVER SOUTHERN SOUTH DAKOTA OR POSSIBLY NORTHERN
NEBRASKA. MODELS AGREE THAT A FAIRLY STRONG FRONT WILL PUSH
SOUTHWARD. H85 TEMPS FALL TO NEAR 8C IN NRN NEBR. MOS GUIDANCE
FCST HIGHS ONLY IN THE MID 60S NORTH TO MID 70S FAR SOUTH. TRENDED
COOLER WITH TEMPS...A FEW DEGREES ABOVE GUIDANCE. WINDY CONDITIONS
ALSO LIKELY. SHOWERS AND A FEW THUNDERSTORMS ALSO LIKELY.

IN THE WAKE OF THE TROUGH...UPPER FLOW WILL RETURN TO A FAIRLY
ZONAL FLOW. ANOTHER WEAK COLD FRONT FCST TO MOVE INTO NEXT
SATURDAY. MODELS DRY WEDNESDAY THROUGH FRIDAY WITH A CHANCE FRIDAY
NIGHT INTO SATURDAY. ALSO SHOULD SEE TEMPS REBOUND CLOSER TO
NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1145 PM CDT SAT AUG 15 2015

FOR THE REMAINDER OF TONIGHT...THERE IS A SMALL THREAT FOR
THUNDERSTORMS INTO THE OVERNIGHT HOURS AT BOTH THE KLBF AND KVTN
TERMINALS. THE THREAT WILL END TEMPORARILY...WITH AN INCREASED
THREAT FOR STORMS BEGINNING LATE MORNING SUNDAY AT THE KVTN
TERMINAL AND EARLY AFTERNOON AT THE KLBF TERMINAL. THE THREAT FOR
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS...WITH
MVFR CIGS POSSIBLE SUNDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CLB
SYNOPSIS...MARTIN
SHORT TERM...MARTIN
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Aug 15, 6:20 PM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT SAT AUG 15 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-170030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
720 PM CDT SAT AUG 15 2015 /620 PM MDT SAT AUG 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN
NEBRASKA LATE THIS AFTERNOON AND EVENING AND TRACK EAST INTO THE
EARLY OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WITH DAMAGING
WIND GUSTS WILL BE POSSIBLE THROUGH THE EVENING HOURS...HOWEVER
WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY ONCE AGAIN ON SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. IN ADDITION TO LOCALIZED HEAVY
RAINFALL..SOME OF THE STORMS MAY BECOME SEVERE AND BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

CHANCES FOR THUNDERSTORMS CONTINUE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA INTO EARLY NEXT WEEK. SEVERE STORMS WILL BE
POSSIBLE MONDAY AFTERNOON AND EVENING WITH LARGE HAIL AND
DAMAGING
WINDS THE PRIMARY THREATS. THE THREAT FOR SEVERE WEATHER
DIMINISHES TUESDAY.

NO ADDITIONAL HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Aug 15, 8:36 PM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             8 S MERRITT RESERVOIR D 42.53N 100.87W
08/15/2015  E1.00 INCH       CHERRY             NE   PUBLIC

&&

MOLDAN
Local storm report, Aug 15, 9:04 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             8 S MERRITT RESERVOIR D 42.53N 100.87W
08/15/2015  E1.00 INCH       CHERRY             NE   PUBLIC

0822 PM     TSTM WND GST     CROOKSTON               42.93N 100.75W
08/15/2015  E60.00 MPH       CHERRY             NE   TRAINED SPOTTER

0831 PM     HAIL             6 S CROOKSTON           42.84N 100.75W
08/15/2015  M1.75 INCH       CHERRY             NE   PUBLIC

0843 PM     HAIL             10 SSE KILGORE          42.80N 100.88W
08/15/2015  E1.75 INCH       CHERRY             NE   PUBLIC

0850 PM     TSTM WND GST     10 S CROOKSTON          42.78N 100.75W
08/15/2015  E80.00 MPH       CHERRY             NE   LAW ENFORCEMENT

0855 PM     HAIL             11 SSE KILGORE          42.79N 100.87W
08/15/2015  E1.75 INCH       CHERRY             NE   PUBLIC

            IN ADDITION TO THE HAIL, WINDS WERE ESTIMATED AT 40 TO 45
            MPH.

&&

MOLDAN
Special weather statement, Aug 15, 9:08 PM MDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT SAT AUG 15 2015

NEZ005-006-008-160400-
KEYA PAHA NE-BROWN NE-EASTERN CHERRY NE-
1008 PM CDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEYA PAHA...EAST
CENTRAL CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 1100 PM CDT...

AT 1008 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF VALENTINE NATIONAL WILDLIFE REFUGE...OR 18 MILES
SOUTH OF VALENTINE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN AND WOOD LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 208 AND 232.
 HIGHWAY 83 BETWEEN MILE MARKERS 184 AND 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4247 10055 4274 10057 4282 10005 4239 10004
TIME...MOT...LOC 0308Z 272DEG 16KT 4261 10046

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:16 PM MDTSevere Thunderstorm WarningLBFCherry44 min
Aug 15, 7:51 PM MDTSevere Thunderstorm WarningLBFCherry39 min
Aug 15, 7:55 PM MDTSpecial Weather StatementLBFKeith5 min
Aug 15, 8:12 PM MDTSevere Thunderstorm WarningLBFCherry48 min
Aug 15, 8:17 PM MDTSpecial Weather StatementLBFKeith, Perkins43 min
Aug 15, 9:08 PM MDTSpecial Weather StatementLBFBrown52 min
Aug 16, 12:43 AM MDTAreal Flood AdvisoryLBFHolt3 hr

Nearby

Flash Flood Watches in Nebraska, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.